MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 50ML SYRINGE W/SPINNING SPIROS, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 50ML SYRINGE W/SPINNING SPIROS, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CH2050
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation.It has not been received.
 
Event or Problem Description
The event involved a 50ml syringe w/spinning spiros, red cap that the customer reported a leak of cyclophosphamide during syringe pump administration.They became aware of the issue as spiros can be seen leaking.There was patient involvement and an unspecified adverse event, however, no report of harm.
 
Additional Manufacturer Narrative
Received two new list #ch2050, 50ml syringe w/spinning spiros¿, red cap; lot #5000347 on september 14, 2021 for evaluation.Two new list #ch2050, 50ml syringe w/spinning spiros¿, red cap (lot #5000347) were received and visually inspected.As received, no visible damage or anomalies were identified.Each sample was leak tested and leakage occurred from the o-ring/poppet interface of the spiros on both samples.The disassembled poppets, o-rings, and posts of the spiros were measured according to design specifications.The o-rings of the two samples failed the outer diameter specification.The reported complaint of leakage can be confirmed on the two samples returned.The probable cause is due to an error during the spiros o-ring molding process.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.Additional information: d10 concomitant - 60" (152cm) 0.49 ml, smallbore ext set w/chemoclave¿ spiros¿/red cap, clamp, icu medical, inc.Ln ch3147.

Brand Name
50ML SYRINGE W/SPINNING SPIROS, RED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key12439946
Report Number9617594-2021-00246
Device Sequence Number3779457
Product Code ONB
UDI-Device Identifier00887709122314
UDI-Public(01)00887709122314(17)250901(10)5000347
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberCH2050
Device Catalogue NumberCH2050
Device Lot Number5000347
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYCLOPHOSPAMIDE, UNK MFR